About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 741043, 11 pages
http://dx.doi.org/10.1155/2013/741043
Research Article

Existence and Stability of Positive Periodic Solutions for a Neutral Multispecies Logarithmic Population Model with Feedback Control and Impulse

1Department of Mathematics, National University of Defense Technology, Changsha 410073, China
2Department of Mathematics, Hengyang Normal University, Hengyang, Hunan 421008, China

Received 14 June 2013; Revised 1 August 2013; Accepted 2 August 2013

Academic Editor: Yong Ren

Copyright © 2013 Zhenguo Luo and Liping Luo. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We investigate a neutral multispecies logarithmic population model with feedback control and impulse. By applying the contraction mapping principle and some inequality techniques, a set of easily applicable criteria for the existence, uniqueness, and global attractivity of positive periodic solution are established. The conditions we obtained are weaker than the previously known ones and can be easily reduced to several special cases. We also give an example to illustrate the applicability of our results.

1. Introduction

As is known to all, ecosystem in the real world is continuously distributed by unpredictable forces which can result in changes in the biological parameters such as survival rates. Of practical interest in ecology is the question of whether or not an ecosystem can withstand those unpredictable disturbances which persist for a finite period of time. In recent years, the qualitative behaviors of the population dynamics with feedback control has attracted the attention of many mathematicians and biologists [15]. On the other hand, there are some other perturbations in the real world such as fires and floods, which are not suitable to be considered continually. These perturbations bring sudden changes to the system. Systems with such sudden perturbations involving impulsive differential equations have attracted the interest of many researchers in the past twenty years [610], since they provide a natural description of several real processes subject to certain perturbations whose duration is negligible in comparison with the duration of the process. Such processes are often investigated in various fields of science and technology such as physics, population dynamics, ecology, biological systems, and optimal control; for details, see [1113]. However, to the best of the author’s knowledge, to this day, no scholar considered the neutral multispecies logarithmic population model with feedback control and impulse.

The aim of this paper is to investigate the existence, uniqueness, and global attractivity of the positive periodic solution for the following neutral multispecies logarithmic population system with feedback control and impulse: where denote indirect feedback control variables. For the ecological justification of (1) and the similar types, refer to [1420].

For the sake of generality and convenience, we always make the following fundamental assumptions:(), , , , , , , , , , , , , and are continuous nonnegative -periodic functions with , , , , and , , ;() are fixed impulsive points with ;() is a real sequence, , and is an -periodic function.

In the following section, some definitions and some useful lemmas are listed. In the third section, by applying the contraction mapping principle, some sufficient conditions which ensure the existence and uniqueness of positive periodic solution of system (1) are established, and then we get a few sufficient conditions ensuring the global attractivity of the positive periodic solution by employing some inequality techniques. Finally, we give an example to show our results.

2. Preliminaries

In order to obtain the existence and uniqueness of a periodic solution for system (1), we first give some definitions and lemmas.

Definition 1. A function () is said to be a positive solution of (1), if the following conditions are satisfied:(a) is absolutely continuous on each ;(b)for each , and exist, and ;(c) satisfies the first equation of (1) for almost everywhere (for short a.e.) in and satisfies for , .

Definition 2. System (1) is said to be globally attractive, if there exists a positive solution of (1) such that , , for any other positive solution of the system (1).

We can easily get the following lemma.

Lemma 3. is the positive invariable region of the system (1).

Proof. In view of biological population, we obtain , . By the system (1), we have where Then the solution of the system (1) is positive.
Under the above hypotheses , we consider the neutral nonimpulsive system: where By a solution of (4), it means an absolutely continuous function defined on that satisfies (4) a.e., for , and , on .

The following lemma will be used in the proofs of our results, and the proof of the lemma is similar to that of Theorem 1 in [6].

Lemma 4. Suppose that hold. Then(i)if is a solution of (4) on , then is a solution of (1) on ,(ii)if is a solution of (1) on , then is a solution of (4) on .

Proof. (i) It is easy to see that is absolutely continuous on every interval , , , On the other hand, for any , , Thus It follows from (6)–(8) that is a solution of (1).
(ii) Since is absolutely continuous on every interval , , , and in view of (8), it follows that for any , which implies that is continuous on . It is easy to prove that is absolutely continuous on . Similar to the proof of (i), we can check that are solutions of (4) on . The proof of Lemma 4 is completed.

Lemma 5. is a -periodic solution of (4) if and only if is a -periodic solution of the following system: where and is defined by (3).

Proof. The proof of Lemma 5 is similar to that of Lemma 2.2 in [2], and we omit the details here.

Obviously, the existence, uniqueness, and global attractivity of positive periodic solution of system (1) is equivalent to the existence, uniqueness, and global attractivity of periodic solution of system (10).

Lemma 6. Assume that , are all continuously differentiable -periodic functions and is a nonnegative continuous -periodic function such that ; then where .

Proof. As Denote ; then from , , it follows that . Also, when without loss of generality, we may assume that ; thus Therefore, and so from (13)–(15) it follows that The proof Lemma 6 is complete.

3. Main Theorem

In this section, by using contraction principle and some inequality techniques, several conditions on the existence, uniqueness, and global attractivity of periodic solution for system (1) are presented.

Let ; the system (10) can be reduced to where   () are positive real numbers.

Obviously, the existence, uniqueness, and global attractivity of positive periodic solution of system (10) is equivalent to the existence, uniqueness, and global attractivity of periodic solution of system (17).

For the rest of this paper, we will devote ourselves to study the existence, uniqueness, and global attractivity of periodic solution of (17). We denote Our first result on the global existence of a periodic solution of system (1) is stated in the following theorem.

Theorem 7. In addition to , assume further that there exist positive constants   () and a positive constant such that().Then, system (1) has a unique -periodic solution with strictly positive components, where is defined by (18).

Proof. From the above analysis, to finish the proof of Theorem 7, it is enough to prove under the conditions of Theorem 7 that system (17) has a unique -periodic solution. Let under the norm , is a Banach space. For any , we consider the periodic solution of periodic differential equation Since , we know that the linear system of system (20) admits exponential dichotomies on , and so system (20) has a unique periodic solution , which can be expressed as where its proof is similar to that of Theorem 1 in [18]; here we omit it.
Now, by using Lemma 6, can also be expressed as where Now we define mapping , . Following this we will prove that is a contraction mapping; that is, there exists a constant , such that , for all . In fact, for any and , we have Hence, It follows from that for all . That is, is a contraction mapping. Hence, there exists a unique fixed point ; that is, . Therefore, is the unique periodic solution of system (17). It follows from (1), (4), (10), and (17) that is the unique positive periodic solution of system (1). The proof of Theorem 7 is completed.

Our next theorem is concerned with the global stability of periodic solution for system (1).

Theorem 8. In addition to , suppose further that the following condition holds:(), as , .Then system (1) has a unique periodic solution which is globally attractive.

Proof. Let be the unique positive periodic solution of system (1), whose existence and uniqueness are guaranteed by Theorem 7, and let be any other solution of system (1). Let , ; then, similar to (17), we have Let ; then Multiply both sides of (29) with , and then integrate from to to obtain then Let ; we see that Substituting (32) into (31), we get therefore, we have where is defined by (18). From , we have From , we have thus, , as , . Hence, the positive -periodic solution of (17) is globally attractive; accordingly, , as , , and by Definition 2, the positive -periodic solution of (1) is globally attractive. The proof of Theorem 8 is completed.

Remark 9. If , , , , then system (1) is studied by [3]. Hence, Theorems 7 and 8 generalize the corresponding results in [3].

Remark 10. If , , , then system (1) is studied by [4]. Hence Theorems 7 and 8 also generalize the corresponding results in [4].

4. Example

Consider the following impulsive model: where , , , , , , , , , , , , are all nonnegative -periodic continuous functions with , , and is a real sequence, and is a positive -periodic function with . Furthermore, , .

We denote Similar to Theorems 7 and 8, we can get the following results.

Corollary 11. In addition to conditions , assume further that there exists a positive constant such that(). Then, (37) has a unique -periodic solution with strictly positive components, where is defined by (38).

Corollary 12. In addition to conditions and , suppose further that the following condition holds:() as .Then, system (37) has a unique periodic solution which is globally attractive.

Remark 13. The results in the work show that by means of appropriate impulsive perturbations and feedback control we can control the dynamics of these equations.

Acknowledgments

The authors are thankful to the referees and editor for the improvement of the paper. This work was supported by the Construct Program of the Key Discipline in Hunan Province, NSF of China (nos. 10971229, 11161015, and 11371367), PSF of China (no. 2012M512162), NSF of Hunan Province (nos. 11JJ900, 12JJ9001, and 13JJ4098), and the Education Foundation of Hunan province (nos. 12C0541 and 13C084).

References

  1. P. Weng, “Existence and global stability of positive periodic solution of periodic integrodifferential systems with feedback controls,” Computers & Mathematics with Applications, vol. 40, no. 6-7, pp. 747–759, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  2. F. Yang and D. Q. Jiang, “Existence and global attractivity of positive periodic solution of a Logistic growth system with feedback control and deviating arguments,” Annals of Differential Equations, vol. 17, no. 4, pp. 337–384, 2001.
  3. F. Chen, “Positive periodic solutions of neutral Lotka-Volterra system with feedback control,” Applied Mathematics and Computation, vol. 162, no. 3, pp. 1279–1302, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. C. Wang and J. Shi, “Periodic solution for a delay multispecies logarithmic population model with feedback control,” Applied Mathematics and Computation, vol. 193, no. 1, pp. 257–265, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. H. Hu, Z. Teng, and H. Jiang, “Permanence of the nonautonomous competitive systems with infinite delay and feedback controls,” Nonlinear Analysis: Real World Applications, vol. 10, no. 4, pp. 2420–2433, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. J. Yan and A. Zhao, “Oscillation and stability of linear impulsive delay differential equations,” Journal of Mathematical Analysis and Applications, vol. 227, no. 1, pp. 187–194, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. W. Zhang and M. Fan, “Periodicity in a generalized ecological competition system governed by impulsive differential equations with delays,” Mathematical and Computer Modelling, vol. 39, no. 4-5, pp. 479–493, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. Q. Wang and B. X. Dai, “Existence of positive periodic solutions for a neutral population model with delays and impulse,” Nonlinear Analysis: Theory, Methods and Applications, vol. 69, pp. 3919–3930, 2008.
  9. Y. Zhang and J. Sun, “Stability of impulsive functional differential equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 68, no. 12, pp. 3665–3678, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. G. Zhu, X. Meng, and L. Chen, “The dynamics of a mutual interference age structured predator-prey model with time delay and impulsive perturbations on predators,” Applied Mathematics and Computation, vol. 216, no. 1, pp. 308–316, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. D. B. Lakshmikantham and P. Simeonov, Theory of Impulsive Differential Equations, World Scientific Publisher, Singapore, 1989.
  12. D. Baĭnov and P. Simeonov, Impulsive Differential Equations: Periodic Solutions and Applications, vol. 66, Longman, Harlow, UK, 1993. View at MathSciNet
  13. M. Benchohra, J. Henderson, and S. Ntouyas, Impulsive Differential Equations and Inclusions, vol. 2, Hindawi Publishing Corporation, New York, NY, USA, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  14. Z. J. Liu, “Positive periodic solutions for a delay multispecies logarithmic population model,” Chinese Journal of Engineering Mathematics, vol. 19, no. 4, pp. 11–16, 2002. View at Zentralblatt MATH · View at MathSciNet
  15. S. Lu and W. Ge, “Existence of positive periodic solutions for neutral logarithmic population model with multiple delays,” Journal of Computational and Applied Mathematics, vol. 166, no. 2, pp. 371–383, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. F. Chen, “Periodic solutions and almost periodic solutions for a delay multispecies logarithmic population model,” Applied Mathematics and Computation, vol. 171, no. 2, pp. 760–770, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. F. Chen, “Periodic solutions and almost periodic solutions of a neutral multispecies logarithmic population model,” Applied Mathematics and Computation, vol. 176, no. 2, pp. 431–441, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. W. Zhao, “New results of existence and stability of periodic solution for a delay multispecies Logarithmic population model,” Nonlinear Analysis: Real World Applications, vol. 10, no. 1, pp. 544–553, 2009.
  19. Q. Wang, Y. Wang, and B. Dai, “Existence and uniqueness of positive periodic solutions for a neutral logarithmic population model,” Applied Mathematics and Computation, vol. 213, no. 1, pp. 137–147, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. Y. Luo and Z. Luo, “Existence of positive periodic solutions for neutral multi-delay logarithmic population model,” Applied Mathematics and Computation, vol. 216, no. 4, pp. 1310–1315, 2010. View at Publisher · View at Google Scholar · View at MathSciNet